Facebook Pixel
EmpowHER Guest

Bleeding during sex while on the pill

By Anonymous November 21, 2016 - 12:56am
Rate This

I have been on the pill for almost three years now and three months ago I changed my pill because my current pill at the time which was June's Fe 1/20 was making me skip periods and making me bleed out of schedule. So my obgyn gave me a higher dose which is Junel 1.5. It doesn't have placebo pills so I just go without active pills for 7 days and start a new pack again. So this is my third month on the higher dose and today while I was having sex with my partner, we saw blood and I was bleeding. Sometimes I do bleed when I'm dry down there but it usually hurts. Today it didn't hurt and I felt a little dry but only for a second. I'm on the third week of the pack and I'm not due to bleed yet until after this week. Now I'm really worried because I haven't been as good at taking the pill on the exact time. I found myself sometimes being 3 to 4 hours late rarely and 1 to 2 hours here and there. Because I was taking my pill a little late lately I decided to change my time to 10:00pm instead of 9:00pm and I did that but then daylight saving time came and I just realized I was technically taking my pill an hour late. The point is, I'm really worried that I am pregnant. I know some symptoms are bleeding during intercourse. I just wanted to ask from a person who is reliable: in my situation with taking the pill at times, was it considered a late pill? What is considered a late pill? I have never missed a day in any pack at all. I have always taken it everyday and never missed a day. Could I possibly be pregnant? I just put my finger in my vagina just to see if it was still bleeding I do see some brown color when I wiped my fingers on a tissue which means I'm still bleeding inside. Could this be a sign of pregnancy? Also, me and my boyfriend do use condoms but 2 weeks ago we had sex and for the first 5 min we did not have a condom on and then after that he did put one on. Then this is making me think that he might have had precm and I'm just really worried. Please help me understand what is going on.

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER. Thank you for reaching out to our community with your concern.

It is possible that the bleeding is connected to switching to a higher dose of birth control, taking the pill at varying times or vaginal dryness.

Considering your history of with the lower dose of birth control, and the stress this is causing you, please contact your gynecologist and ask to speak with him or her. Let us know what your physician has to say.


November 21, 2016 - 9:39am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!